Tornadoes · United States · Texas · 2007

EF1 tornado, Bartonville, Texas, April 24, 2007

This EF1 tornado ran 2.5 miles across Denton County on April 24, 2007, touching down at 7:19 PM CDT and reaching 50 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 24, 2007
Touchdown
7:19 PM CDT (00:19 UTC)
Lifted
7:22 PM CDT (00:22 UTC)
On the ground
3 minutes
Path length
2.5 miles (4.0 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$100,000
County
Denton County
Touchdown point
33.013, -97.163
Lift-off point
33.039, -97.081
Record number
0704241819-01

What the Weather Service recorded

Low level moisture was in place across North Texas as an upper level low pressure system moved into the western half of the state. Large hail reports along with damaging winds and flash flooding were common throughout this twelve-hour event.

This tornado touched down in Flower Mound, near Bolo Lane just north of Lake Grapevine. Significant tree damage occurred in this area, and a house lost part of it's roof. The damage continued about a half mile east-northeast to Couer Du Lac Lane where the tornado caused substantial roof damage to two homes. Trees, fences, and a horse barn were also damaged in this area. Sporadic tree damage continued east-northeast almost a mile. Here, another subdivision suffered roof damage. Wind speeds were estimated to be 80-85 MPH.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 16:49 UTC and running to 02:46 UTC.

Issued (UTC)ExpiredProductOffice
16:49 UTC02:46 UTCTornado WatchFWD
18:27 UTC19:30 UTCSevere Thunderstorm WarningFWD
19:06 UTC23:00 UTCFlash Flood WarningFWD
19:10 UTC20:00 UTCTornado WarningFWD
23:22 UTC00:15 UTCSevere Thunderstorm WarningFWD
00:00 UTC01:00 UTCSevere Thunderstorm WarningFWD
01:45 UTC04:45 UTCFlash Flood WarningFWD
02:09 UTC03:15 UTCSevere Thunderstorm WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:56 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 24, 3:02 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 24, 3:02 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT TUE APR 24 2007

...SEVERE WEATHER EVENT IN PROGRESS ACROSS NORTH TEXAS...

.DISCUSSION...
UPPER LEVEL LOW IS EJECTING INTO WESTERN KANSAS AND THE OKLAHOMA
PANHANDLE. DRY LINE/COLD FRONT IS ALIGNED JUST WEST OF OUR
FORECAST AREA. THUNDERSTORMS HAVE RAPIDLY DEVELOPED IN THE PRIME
ENVIRONMENT FOR SEVERE WEATHER. 18Z FWD SOUNDING REVEALED THE
CAPPING INVERSION /AND LAYER WITHIN/ COOLED SINCE THE 12Z RAOB. LOW
LEVEL HELICITIES INCREASED BETWEEN 12Z AND 18Z...WITH THE
HODOGRAPH BECOMING MORE FAVORABLE FOR TORNADIC STORMS. HEAVY RAIN
ALREADY IN PROGRESS...AND AS THE SHOWERS/THUNDERSTORMS INCREASE IN
COVERAGE AND CONGEAL OVER OUR SOUTHEAST ZONES...WIDESPREAD
FLOODING WILL BE POSSIBLE. WE HAVE ISSUED A FLASH FLOOD WATCH FOR
AREAS ALONG AND SOUTHEAST OF AN ATHENS TO KILLEEN LINE FROM 00Z TO
12Z WEDNESDAY. SEVERE WEATHER THREAT WILL CONTINUE ACROSS NORTH
TEXAS THROUGH THE REMAINDER OF THE AFTERNOON AND THROUGHOUT THE
EVENING HOURS. ANY STORMS THAT DEVELOP ALONG AND AHEAD OF THE DRY
LINE/COLD FRONT WILL HAVE THE POTENTIAL FOR TORNADOES...LARGE
HAIL...AND DAMAGING WINDS. CURRENTLY...TORNADO WATCHES COVER ALL
BUT OUR SOUTHEAST ZONES. AS WE APPROACH EVENING...A TORNADO WATCH
WILL LIKELY BE ADDED TO INCLUDE THE WACO/TEMPLE/KILLEEN AREAS.

SHOWERS AND THUNDERSTORMS WILL LINGER IN OUR EAST/SOUTHEAST ZONES
THROUGH MID AFTERNOON WEDNESDAY...BEFORE FINALLY SHIFTING INTO
SOUTH TEXAS AND LOUISIANA.

DRY CONDITIONS CAN BE EXPECTED THURS AND INTO EARLY FRIDAY...WITH
HIGHS IN THE MID 70S. CANADIAN/DGEX/ECMWF HAVE COME IN LINE WITH
THE GFS IN REGARDS TO THE FRIDAY NIGHT/SAT MORNING SYSTEM. WE WILL
CARRY SLIGHT CHC AND CHC POPS DURING THIS TIME FRAME. REMAINDER OF
THE EXTENDED FORECAST LOOKS DRY AS MID/UPPER LEVEL RIDGING
DEVELOPS AND SFC HIGH PRESSURE SETTLES INTO THE REGION.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  75  52  75  54 /  60  10  10  10  10
WACO, TX              64  78  50  78  53 /  80  20   0   0  10
PARIS, TX             65  74  51  70  47 /  80  30  10  10  10
DENTON, TX            62  76  50  75  52 /  50  10  10  10  10
MCKINNEY, TX          62  74  52  74  51 /  60  20  10  10  10
DALLAS, TX            64  75  53  76  53 /  70  10  10  10  10
TERRELL, TX           63  75  52  75  52 /  70  20  10  10  10
CORSICANA, TX         64  77  52  77  54 /  80  30  10   0  10
TEMPLE, TX            65  83  52  79  55 /  80  30   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: TXZ135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Apr 24, 1:51 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR EXPIRATION TIME
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CDT TUE APR 24 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
151 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

...SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED THROUGH THIS
EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE
HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. THE
GREATEST THREAT FOR DISCREET SUPER-CELLS AND POSSIBLE TORNADOES
APPEARS TO BE FROM THIS AFTERNOON INTO MID EVENING...ESPECIALLY IN
AND NEAR THE RED RIVER WHERE SURFACE WINDS MAY TEND TO BACK AROUND
TO THE SOUTHEAST IN CLOSER PROXIMITY TO A SURFACE LOW PRESSURE
SYSTEM EASING EAST INTO WESTERN OKLAHOMA. STORM ACTIVITY SHOULD
CONGEAL MORE INTO A LINEAR SQUALL LINE BY MID EVENING...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

AS THE UPPER LEVEL SYSTEM PULLS OVER OKLAHOMA...A PACIFIC COLD
FRONT SHOULD SLOWLY PUSHING INTO WESTERN SECTIONS OF NORTH TEXAS
BY MIDNIGHT INTO THE EARLY MORNING HOURS WEDNESDAY. THIS MAY LEND
TO STALLING TRENDS TO THE THUNDERSTORMS OVER SOUTH AND SOUTHEAST
PORTIONS OF NORTH TEXAS. AS A RESULT...WIDESPREAD RAINFALL BETWEEN
2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS IN EXCESS 4 INCHES MAY
OCCUR SOUTH OF ATHENS...CORSICANA...WACO...KILLEEN LINE. THUS...
FLASH FLOODING WILL BECOME AN INCREASING CONCERN AS THE NIGHT
PROGRESSES...AND INTO EARLY WEDNESDAY MORNING.

RESIDENTS OF NORTH TEXAS SHOULD VERY CLOSELY MONITOR RAPIDLY
CHANGING... HAZARDOUS WEATHER SITUATION AND TAKE NECESSARY
PRECAUTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY...
NAMELY ACROSS FAR EAST AND SOUTHEAST PORTIONS OF THE AREA.
ISOLATED SEVERE STORMS...LOCALLY HEAVY RAINFALL...AND FLASH
FLOODING WILL STILL BE POSSIBLE OVER THESE AREAS. A FEW STORMS
COULD REMAIN STRONG WITH GUSTY WINDS AND HAIL. STORM ACTIVITY
SHOULD PUSH EAST OUT OF THE AREA BY WEDNESDAY AFTERNOON.

AN UPPER LEVEL DISTURBANCE WILL PROVIDE ANOTHER CHANCE OF STORMS
FRIDAY INTO SATURDAY MORNING. AT THIS TIME...THE SEVERE WEATHER
THREAT IS UNCERTAIN...THOUGH A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IMMINENT FOR ALL OF NORTH TEXAS THROUGH THIS
EVENING...THEN MAINLY AREAS SOUTHEAST OF PARIS...DALLAS...GATESVILLE
LINE AFTER MIDNIGHT. EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS VERY CLOSELY THROUGH TONIGHT.

05/

In the hours before

Local storm report, Apr 24, 6:02 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT TUE APR 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      PILOT POINT             33.40N  96.96W
04/24/2007                   DENTON             TX   AMATEUR RADIO

            NURSING HOME THREATENED
Local storm report, Apr 24, 6:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT TUE APR 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             2 S WEATHERFORD         32.73N  97.77W
04/24/2007  E1.00 INCH       PARKER             TX   AMATEUR RADIO

            QUARTER SIZE HAIL JUST SOUTH OF WEATHERFORD
Special weather statement, Apr 24, 6:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
623 PM CDT TUE APR 24 2007

TXZ130-141-250000-
ERATH TX-COMANCHE TX-
623 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL COMANCHE COUNTY
  SOUTH CENTRAL ERATH COUNTY

AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF COMANCHE...MOVING NORTHEAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3194 9851 3184 9843 3198 9809 3216 9821

13
Local storm report, Apr 24, 6:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT TUE APR 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     2 SE WAEATHERFORD       32.74N  97.75W
04/24/2007                   PARKER             TX   BROADCAST MEDIA

            MEDIA RELAYED DAMAGE TO AN AWNING AT A GAS STATION NEAR
            TX HWY 5 & I-20
Local storm report, Apr 24, 6:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT TUE APR 24 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             WEATHERFORD             32.76N  97.77W
04/24/2007  E0.88 INCH       PARKER             TX   PUBLIC

            MEDIA RELAYED REPORT OF NICKEL HAIL WEST SIDE OF
            WEATHERFORD
Special weather statement, Apr 24, 7:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT TUE APR 24 2007

TXZ130-250045-
ERATH TX-
709 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ERATH COUNTY

AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF RANGER...MOVING EAST AT 40 MPH.
THE BULK OF THIS STORM WILL MOVE QUICKLY INTO PALO PINTO
COUNTY...BUT RESIDENTS OF EXTREME NORTHWESTERN ERATH COUNTY SHOULD
TAKE SHELTER.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3251 9809 3249 9808 3246 9808 3245 9806
      3244 9843 3243 9844 3243 9847 3250 9847

13

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 00:00Z

0.3 hours before the tornado, 27 km from the path. April 25, 2007.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1510 joules per kilogram, CIN -21, lifted condensation level 701 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 154 square meters per square second, 0 to 6 km bulk shear 31 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-21 J/kg
Surface CAPE
1780 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.2
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 12:00Z

11.7 hours after it, 27 km from the path. April 25, 2007.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -96508, lifted condensation level 2095 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-04-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -20 square meters per square second, 0 to 6 km bulk shear 38 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-96508 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
38 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

The surface observations

Dallas/Ft Worth (DFW), 16 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:19 UTC71.668170° 20 kt1005.8BR
22:34 UTC71.668170° 20 kt241006.1BR
22:42 UTC71.668180° 15 kt1006.4BR
22:51 UTC71.668180° 16 kt20.991006.4-RA BR
22:53 UTC7268180° 15 kt211006.4-RA BR
23:53 UTC7367180° 15 kt1006.4-RA
00:53 UTC7367180° 20 kt271006.4
01:53 UTC7367190° 11 kt1008.1-TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dallas/Ft Worth radar (KFWS), 53 km away, was scanning. The volume nearest the touchdown began at 00:19 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:05 UTCFLASH FLOODDentonDenton, TXFLOODING ON 1-35 E BETWEEN LOOP 288 AND STATE SCHOOL ROAD. ALSO STREET FLOODING ON UNT CAMPUS
22:51 UTCFLASH FLOODPilot PointDenton, TXNURSING HOME THREATENED
22:59 UTCFLASH FLOOD3 Se DecaturWise, TXHIGHWAY 287 CLOSED SOUTH OF DECATUR...SEVERAL SECONDARY ROADS FLOODED
00:20 UTCTSTM WND DMGFlower MoundDenton, TXIN WESTERN PART OF FLOWER MOUND...NUMEROUS TREES DOWN...ROOF DAMAGE TO HOUSE
01:45 UTCFLASH FLOOD15 S DecaturWise, TXLOW WATER CROSSING COVERED ALONG CR 3585
01:57 UTCFUNNEL CLOUDFort WorthTarrant, TXFUNNEL CLOUD NEAR I-20 AND LAKESIDE AREA. POSSIBLE TORNADO.
01:57 UTCHAIL 1LakesideTarrant, TX
01:57 UTCHAIL 1.25Fort WorthTarrant, TX
02:09 UTCFLASH FLOODCelinaCollin, TXFM 455 BETWEEN PILOT POINT AND CELINA HAS WATER OVER THE ROAD
02:10 UTCHAIL 1HasletTarrant, TXMOSTLY NICKEL HAIL BUT SOME QUARTERS. WINDS ESTIMATED AT 50-60 MPH. RAINFALL TOTAL OVER 7 INCHES
02:12 UTCTSTM WND GST 60River OaksTarrant, TX
02:15 UTCFLASH FLOODTiogaGrayson, TXBARRICADES NEEDED ON HWY 56 SOUTH OF SHERMAN, FM 121 IN TIOGA HAS WATER OVER ROAD, WATER OVER ROADS EAST OF VAN ALSTYNE AND FLOODING IN GUNTER
02:57 UTCFLASH FLOODFriscoCollin, TXMINOR STREET FLOODING IN STREETS
02:57 UTCHAIL 11 W Lake WorthTarrant, TXIN LAKESIDE AREA

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 24, 2007

22 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 2411:58 AM MDTEF0Cheyenne, CO0.510$25,000
April 2412:15 PM MDTEF0Cheyenne, CO4.025
April 2412:38 PM MDTEF0Lincoln, CO2.050
April 2412:58 PM MDTEF0Lincoln, CO0.150
April 242:00 PM CDTEF1Hood, TX0.550$200,000
April 242:20 PM CDTEF0Denton, TX1.050$40,000
April 241:26 PM MDTEF1Cheyenne, CO4.525$1,000
April 241:37 PM MDTEF0Cheyenne, CO4.025
April 241:48 PM MDTEF0Wallace, KS0.510
April 241:55 PM MDTEF0Cheyenne, CO5.050
April 242:00 PM MDTEF0Cheyenne, CO0.510
April 242:00 PM MDTEF0Cheyenne, CO0.510
April 243:27 PM CDTEF0Osage, OK5.5100
April 246:20 PM CDTEF0Barton, MO2.825$5,000
April 247:01 PM CDTEF0Reno, KS0.025
April 247:01 PM CDTEF3Maverick, TX4.04007$80 million
April 247:09 PM CDTEF0Reno, KS0.025
April 247:12 PM CDTEF0Reno, KS0.025
April 247:14 PM CDTEF0Reno, KS0.025
April 247:16 PM CDTEF0Reno, KS0.025
April 247:29 PM CDTEF0Reno, KS0.025
April 247:43 PM CDTEF1Franklin, AR1.0100$125,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.